Skip to main content Accessibility help
×
Home

A LOGICAL AND ALGEBRAIC CHARACTERIZATION OF ADJUNCTIONS BETWEEN GENERALIZED QUASI-VARIETIES

  • TOMMASO MORASCHINI (a1)

Abstract

We present a logical and algebraic description of right adjoint functors between generalized quasi-varieties, inspired by the work of McKenzie on category equivalence. This result is achieved by developing a correspondence between the concept of adjunction and a new notion of translation between relative equational consequences.

Copyright

References

Hide All
[1]Adámek, J., How many variables does a quasivariety need? Algebra Universalis, vol. 27 (1990), pp. 4448.
[2]Adámek, J., Herrlich, H., and Strecker, G. E., Abstract and concrete categories: The joy of cats. Reprints in Theory and Applications of Categories, vol. 17 (2006), pp. 1507.
[3]Adámek, J. and Rosický, J., Locally Presentable and Accessible Categories, London Mathematical Society Lecture Note Series, vol. 189, Cambridge University Press, Cambridge, 1994.
[4]Adámek, J., Rosický, J., and Vitale, E. M., Algebraic Theories: A Categorical Introduction to General Algebra, Cambridge Tracts in Mathematics, Cambridge University Press, Cambridge, 2011.
[5]Awodey, S., Category Theory, Oxford Logic Guides, vol. 49, The Clarendon Press Oxford University Press, New York, 2006.
[6]Bergman, C.. Universal Algebra: Fundamentals and Selected Topics, Pure and Applied Mathematics, Chapman and Hall/CRC, London, 2011.
[7]Blok, W. J. and Jónsson, B., Equivalence of consequence operations. Studia Logica, vol. 83 (2006), no. 1–3, pp. 91110.
[8]Blok, W. J. and Pigozzi, D., Algebraizable Logics, Memoirs of the American Mathematical Society, vol. 396, American Mathematical Society, Providence, 1989.
[9]Burris, S. and Sankappanavar, H. P., A Course in Universal Algebra. The millennium edition, 2012. Available at https://www.math.uwaterloo.ca/∼snburris/htdocs/ualg.html.
[10]Cignoli, R., The class of Kleene algebras satisfying an interpolation property and Nelson algebras. Algebra Universalis, vol. 23 (1986), no. 3, pp. 262292.
[11]Davey, B. A. and Priestley, H. A., Introduction to Lattices and Order, second ed., Cambridge University Press, New York, 2002.
[12]Dukarm, J. J., Morita equivalence of algebraic theories. Colloquium Mathematicum, vol. 55 (1988), pp. 1117.
[13]Dummett, M. and Lemmon, E. J., Modal logics between S4 and S5. Zeitschrift für Mathematische Logik und Grundlagen der Mathematik, vol. 5 (1959), pp. 250264.
[14]Freyd, P., Algebra valued functors in general and tensor products in particular. Colloquium Mathematicum, vol. 14 (1966), pp. 89106.
[15]Gödel, K., Eine Interpretation des intuitionistischen Aussagenkalküls. Ergebnisse eines mathematisches Kolloquiums, vol. 4 (1933), pp. 3940.
[16]Gorbunov, V. A., Algebraic Theory of Quasivarieties, Siberian School of Algebra and Logic, Consultants Bureau, New York, 1998.
[17]Kalman, J. A., Lattices with involution. Transactions of the Americal Mathematical Society, vol. 87 (1958), pp. 485491.
[18]Kolmogorov, A. N., Sur le principe de tertium non datur. Matematicheskii Sbornik, vol. 32 (1925), pp. 646667.
[19]Kracht, M., Tools and Techniques in Modal Logic, Studies in Logic and the Foundations of Mathematics, vol. 142, North-Holland, Amsterdam, 1999.
[20]Kracht, M., Modal consequence relations, Handbook of Modal Logic, Chapter 8, Elsevier Science Inc., New York, NY, 2006.
[21]Mac Lane, S., Categories for the Working Mathematician, second ed., Graduate Texts in Mathematics, vol. 5, Springer-Verlag, New York, 1998.
[22]Maksimova, L. L. and Rybakov, V. V., A lattice of normal modal logics. Algebra and Logic, vol. 13 (1974), pp. 105122.
[23]Mal’cev, A. I., The Metamathematics of Algebraic Systems, Collected Papers: 1936–1967, North-Holland, Amsterdam, 1971.
[24]McKenzie, R., An algebraic version of categorical equivalence for varieties and more general algebraic categories, Logic and Algebra (Pontignano, 1994) (Aglianò, P. and Magari, R., editors), Lecture Notes in Pure and Applied Mathematics, vol. 180, Dekker, New York, 1996, pp. 211243.
[25]McKenzie, R. N., McNulty, G. F., and Taylor, W. F., Algebras, Lattices, Varieties, vol. I, The Wadsworth & Brooks/Cole Mathematics Series, Wadsworth & Brooks/Cole Advanced Books & Software, Monterey, CA, 1987.
[26]McKinsey, J. C. C. and Tarski, A., Some theorems about the sentential calculi of Lewis and Heyting, this JOURNAL, vol. 13 (1948), pp. 115.
[27]Porst, H.-E., Equivalence for varieties in general and for ${\cal B}{\cal O}{\cal O}{\cal L}$ in particular . Algebra Universalis , vol. 43 (2000), pp. 157186.
[28]Porst, H.-E., Generalized morita theories. Notices of the South African Mathematical Society, vol. 32 (2001), pp. 416.

Keywords

A LOGICAL AND ALGEBRAIC CHARACTERIZATION OF ADJUNCTIONS BETWEEN GENERALIZED QUASI-VARIETIES

  • TOMMASO MORASCHINI (a1)

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed